MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS
Model Number 430152-02
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the da vinci product with an alleged issue to perform failure analysis.A follow-up mdr will be submitted if the product is returned and evaluated and/or if additional information is received.The image showed an sp maryland bipolar forceps instrument with a broken molded insulator and there could be missing pieces of the plastic molded insulator:.
 
Event or Problem Description
It was reported that during da vinci-assisted pediatric pyeloplasty surgical procedure, sp maryland bipolar forceps instrument had misaligned jaws.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the sp maryland bipolar forceps instrument for failure analysis investigation.The instrument was analyzed and found to have a broken molded insulator.Visual inspection was performed and the instrument was observed to have a broken lower molded insulator.The broken piece measures approximately 1.1mm x 9.3mm and was returned with the instrument.However, a small, detached fragment from the lower molded insulator was missing.The detached fragment measures approximately 0.32mm x 0.72mm.The broken lower molded insulator is the likely cause of the detached fragment.The grip base for the grip with the cracked molded insulator does not appeared to be bent.There was no external damage to the shaft, housing, and snake wrist cables.Each input disk was manually articulated and responded accordingly.The release buttons were functional.The complaint was confirmed by failure analysis.Additional observation(s) related to the customer reported complaint: the instrument was found to have a detached fragment.The instrument w observed to have detached lower molded insulator from the grip base.The detached fragment measures approximately 1.1mm x 9.3mm and was returned with the instrument.However, a small, detached fragment from the lower molded insulator was missing.The small fragment measures approximately 0.32mm x 0.72mm and was not returned with the instrument.The detached fragments are likely caused by the broken lower molded insulator.The probable root cause is attributed to damage during use, which may result from applying excess force on the instrument tip during handling, insertion, usage (overloading), or removal.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
MARYLAND BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24773091
Report Number2955842-2026-20344
Device Sequence Number9925627
Product Code NAY
UDI-Device Identifier00886874123461
UDI-Public(01)00886874123461(11)250408(10)K10250408
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K241814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430152-02
Device Catalogue Number430152
Device Lot NumberK10250408
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/23/2026
Supplement Date Received by Manufacturer04/09/2026
04/28/2026
Initial Report FDA Received Date04/03/2026
Supplement Report FDA Received Date05/04/2026
05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown